Hail, Cochise
- When
- June 21, 1:38 PM MST to 1:50 PM MST
- Where
- Cochise County, Sierra Vista
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.550, -110.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 21, 9:32 AM MST, 4 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 932 AM MST WED JUN 21 2006 .SYNOPSIS...HIGH PRESSURE WILL BRING CONTINUED SEASONABLY HOT DAYS TO SOUTHEAST ARIZONA AS IT SHIFTS FROM SOUTHERN CALIFORNIA INTO SOUTHERN UTAH. MOISTURE FROM OUTFLOWS GENERATED BY THUNDERSTORMS IN MEXICO WILL BRING A FEW MAINLY MOUNTAIN THUNDERSTORMS TO THE AREA THIS AFTERNOON AND AGAIN OVER THE UPCOMING WEEKEND. && .DISCUSSION...MORE VIGOROUS OUTFLOW PUSHED ACROSS THE CWA OVERNIGHT WITH DEWPOINTS BRIEFLY SPIKING IN THE MID 50S OVER THE CENTRAL AND SOUTHERN CWA. FORTUNATELY THE OUTFLOW ARRIVED BEFORE THE 12Z SOUNDING WAS LAUNCHED SO WE HAVE A GOOD IDEA ON HOW DEEP /OR IN THIS CASE...SHALLOW/ IT WAS. WE SHOULD EASILY MIX BACK DOWN INTO THE UPPER 30S/LOWER 40S THIS AFTERNOON WHICH MEANS WE WON/T BE EVEN CLOSE TO THE MAGIC 54F AVERAGE DAILY DEWPOINT. STILL...THE MOISTURE INTRUSION AND WEAK UPPER LEVEL DEFORMATION AREA OVER THE FAR SE CORNER WILL SUPPORT A FEW MORE HIGH BASED TSTMS A LITTLE FARTHER NW COMPARED TO YESTERDAY...WITH JUST ENOUGH CAPE AND HIGH ENOUGH CLOUD BASES TO SUPPORT A FEW MICROBURSTS. UPDATE MID SHIFT MADE TO INCLUDE 10-20 POPS SE OF KTUS IS A WINNER. WE/LL WATCH CLOSELY IN CASE WE NEED TO EXPAND THIS A LITTLE NW AND ISSUE AN HWO. WITH THE 12Z SOUNDING SHOWING SW FLOW IN THE LOWER LEVELS AND WATER VAPOR IMAGERY SHOWING THAT THE DRIER SW FLOW TAKING OVER ALOFT AS WELL...THINK THE TSTM PLACEMENT IS VERY GOOD FOR TODAY...AS IS THE DRIER FORECAST ON THU. THE STRONGER AND DEEPER OUTFLOW LAST NIGHT MAY BE A SIGN OF THINGS TO COME THIS WEEKEND AS THE UPPER HIGH CONSOLIDATES OVER N AZ/S UT. WE HAVE A +6.5MB PRESSURE DIFFERENTIAL UP THE GULF OF CA THIS MORNING THANKS TO TWO SUCCESSIVE NIGHTS OF REMNANT MCS CLOUDS PASSING ACROSS THE SOUTHERN GULF. THE VERY WELCOME 12Z GUYMAS/ EMPALME SOUNDING THIS MORNING SHOWED FLOW UP THE GULF WITH E FLOW FROM 6-30KFT. WHILE THE UP-GULF FLOW IS RATHER WEEK...IT HAS DECENT DEPTH. WILL BE INTERESTED TO SEE 12Z MODELS AND HOW THEY HANDLE THIS NEW BUT POTENTIALLY CRITICAL PIECE OF DATA FROM OUR SOUTH. && .FIRE WEATHER...OUTFLOW FROM STORMS IN MEXICO WILL PROBABLY ONCE AGAIN BRING A FEW MOUNTAIN THUNDERSTORMS NEAR THE BORDER TODAY. ALTHOUGH WE WILL CONTINUE TO EXPERIENCE NORMAL UPSLOPE GUSTINESS FOR THE NEXT FEW AFTERNOONS...WINDS OVERALL WILL TREND LIGHTER AS HIGH PRESSURE OVER THE EASTERN PACIFIC SHIFTS INTO THE SOUTHERN GREAT BASIN. THE FLOW AROUND THIS HIGH WILL EVENTUALLY BEGIN TO TAP DEEPER MOISTURE FROM THE SOUTHERN PLAINS...WHILE INCREASING THUNDERSTORM ACTIVITY IN SONORA AND CHIHUAHUA STARTS TO PUSH DEEPENING OUTFLOWS THIS WAY AND OUR OWN THUNDERSTORM ACTIVITY SLOWLY INCREASES. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. KDUG WILL BE MOST VULNERABLE TO STRONG TSTM-GENERATED WINDS THIS AFTERNOON. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && PYTLAK WEATHER.GOV/TUCSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1207 PM MST WED JUN 21 2006 AZZ019-030-033>035-221915- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1207 PM MST WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEASTERN ARIZONA...GENERALLY SOUTH AND EAST OF THE TUCSON AREA THIS AFTERNOON. THESE STORMS WILL FIRST DEVELOP OVER THE HIGHER MOUNTAINOUS TERRAIN THEN GRADUALLY PUSH NORTHEAST AT 15 MPH OFF THE MOUNTAINS AND INTO THE LOWER VALLEYS THROUGH THE AFTERNOON. THE MAIN THREAT FROM THESE STORMS ARE STRONG GUSTY WINDS APPROACHING 50 MPH WHICH WILL CAUSE BLOWING DUST AND REDUCED VISIBILITIES. RAINFALL WILL GENERALLY BE LESS THAN ONE QUARTER OF AN INCH. AFTER SUNSET THE THUNDERSTORM ACTIVITY WILL RAPIDLY DIMINISH WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE OF THUNDERSTORMS MAINLY NEAR THE MEXICAN BORDER THURSDAY AFTERNOON. AS HIGH PRESSURE ALOFT MOVES INTO SOUTHERN UTAH THIS WEEKEND...EASTERLY FLOW WILL CAUSE AN INCREASE OF MOISTURE CAUSING A SOMEWHAT BETTER CHANCE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LADER
The Tucson radar (KEMX), 49 km away, was scanning. The volume nearest the first event began at 20:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5514380.